On the probability of being a 2-Engel group

Document Type : Research Paper


Ferdowsi University of Mashhad


‎Let $G$ be a finite group and $d_2(G)$ denotes the probability‎ ‎that $[x,y,y]=1$ for randomly chosen elements $x,y$ of $G$‎. ‎We‎ ‎will obtain lower and upper bounds for $d_2(G)$ in the case where‎ ‎the sets $E_G(x)=\{y\in G:[y,x,x]=1\}$ are subgroups of $G$ for‎ ‎all $x\in G$‎. ‎Also the given examples illustrate that all the‎ ‎bounds are sharp‎.


Main Subjects

A. M. Alghamdi and F. G. Russo (2012). A generalization of the probability that the commutator of two group elements is equal to a given element. Bull. Iranian Math. Soc.. 38, 973-986 S. Bachmuth and J. Lewin (1964). The Jacobi identity in groups. Math. Z.. 83, 170-176 C. Bussman and D. A. Jackson (2012). Another law for $3$-metabelian groups. Glasg. Math. J.. 54 (3), 627-628 P. Erd\"{o}s and P. Turan (1968). On some problems of statistical group theory. Acta Math. Acad. Sci. Hung.. 19, 413-435 A. Erfanian, R. Barzegar and M. Farrokhi D. G. Finite groups with three relative commutativity degrees. to appear in Bull. Iranian Math. Soc.. A. Erfanian, R. Rezaei and P. Lescot (2007). On the relative commutativity degree of a subgroup of a finite group. Comm. Algebra. 35, 4183-4197 M. Farrokhi D. G. and M. R. R. Moghaddam On groups satisfying a symmetric Engel word. Submitted. The GAP Group (2008). GAP-Groups, Algorithms and Programming, Version 4.4.12. \href{http://www.gap-system.org}{www.gap-system.org}. R. M. Guralnick and G. R. Robinson (2006). On the commuting probability in finite groups. J. Algebra. 300, 509-528 W. H. Gustafson (1973). What is the probability that two groups elements commute?. Amer. Math. Monthly. 80, 1031-1034 P. Hegarty (2013). Limit points in the range of the commuting probability function on finite groups. J. Group Theory. 16 (2), 235-247 W. P. Kappe (1961). Die A-norm einer gruppe. Illinois J. Math.. 5, 187-197 P. Lescot (1995). Isoclinism classes and commutativity degrees of finite groups. J. Algebra. 177, 847-869 I. D. Macdonald (1961). On certain varieties of groups. Math. Z.. 76, 270-282 I. D. Macdonald (1964). Another law for the $3$-metabelian groups. J. Austral. Math. Soc.. 6, 452-453 B. H. Neumann (1956). On a conjecture of Hanna Neumann. Proc. Glasgow Math. Assoc.. 3, 13-17 G. J. Sherman (1975). What is the probability an automorphism fixes a group element?. Amer. Math. Monthly. 82, 261-264